Baker’s method, relying on estimates on linear forms in logarithms of algebraic numbers, allows one to prove in several situations the effective finiteness of integral points on varieties. In this article, we generalize results of Levin regarding Baker’s method for varieties, and explain how, quite surprisingly, it mixes (under additional hypotheses) with Runge’s method to improve some known estimates in the case of curves by bypassing (or more generally reducing) the need for linear forms in -adic logarithms. We then use these ideas to improve known estimates on solutions of -unit equations. Finally, we explain how a finer analysis and formalism can improve upon the conditions given, and give some applications to the Siegel modular variety .
"Tubular approaches to Baker's method for curves and varieties." Algebra Number Theory 14 (3) 763 - 785, 2020. https://doi.org/10.2140/ant.2020.14.763